Texas, 2002

Damaging Wind in Texas, October 19, 2002

October 19, 2002 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 19, 1:30 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Oct 19, 1:30 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT SAT OCT 19 2002

AN UPPER LEVEL LOW WILL CONTINUE TO PROVIDE PACIFIC MOISTURE TO THE
AREA TODAY...AS IT APPROACHES.  THE SURFACE MAP THIS MORNING SHOWS A
WARM FRONT NEAR ACT TO JUST NORTH OF SHREVEPORT...WITH THE RADAR
SHOWING RAIN MOSTLY NORTH OF THIS BOUNDARY.

THE MODELS SHOW THE UPPER LOW WEAKENING SOMEWHAT AS IT APPROACHES
THE CWA...AND MOVING ACROSS SOUTHEAST OKLAHOMA SOMETIME AROUND
NOON.  THE DEEPEST MOISTURE TODAY WILL BE CONFINED TO NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...AND THIS IS
WHERE CURRENT RAIN IS FALLING.  A FLASH FLOOD WATCH IS CURRENTLY OUT
ACROSS THE I30 CORRIDOR...SINCE THIS IS WHERE THE HIGHEST POPS AND
HEAVIEST RAIN WILL BE LOCATED...WE WILL EXTENDED THE WATCH THROUGH
THIS AFTERNOON.

FOR TEMPS WILL BALANCE BETWEEN MAV AND FWC.

PRELIMS...
SHV 76/62/70/53 7720
MLU 76/63/72/53 5750
TXK 68/58/65/49 +620
TYR 73/60/68/50 +620
LFK 78/66/72/55 7720

ELEVEN

.SHV...FLOOD WATCH THROUGH THIS AFTERNOON...
ARZ050-051-059-060-061-070-TXZ096-097-TXZ108>111-124-OKZ77.
Hazardous weather outlook, Oct 18, 11:00 AM CST, 16 hours 50 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI OCT 18 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL
LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BEGIN FILTERING INTO THE WESTERN
SECTIONS OF THE REGION TODAY IN ADVANCE OF A STRONG UPPER LEVEL
SYSTEM.  SOME STORMS OVERNIGHT WILL HAVE PERIODS OF VERY HEAVY
RAINFALL...MAINLY ALONG AND NORTHWEST OF INTERSTATE 30.  HOWEVER...
ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO STAY BELOW SEVERE
LIMITS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS ARE NOT ANTICIPATED TO BE NEEDED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A VIGOROUS UPPER LEVEL STORM SYSTEM MAY PRODUCE A FEW SEVERE
THUNDERSTORMS ON SATURDAY AS WELL AS PERIODS OF VERY HEAVY RAINFALL
AS IT MOVES THROUGH. BEST CHANCE FOR ANY SEVERE STORMS WOULD BE
ACROSS NORTHEAST TEXAS.

The radar

The Shreveport radar (KSHV), 146 km away, was scanning. The volume nearest the first event began at 09:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Smith

When
October 19, 3:50 AM CST
Where
Smith County, Lindale
Measured
58 kt (67 mph)
Reported by
TRAINED SPOTTER
Coordinates
32.517, -95.400

Numerous large trees down over FM16.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, October 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316026.